MAUDE Adverse Event Report: SMITH & NEPHEW, INC. FOOTSWITCH, EP-1, LOW PROFILE,W/; ARTHROSCOPE

SMITH & NEPHEW, INC. FOOTSWITCH, EP-1, LOW PROFILE,W/; ARTHROSCOPE
Catalog Number 7205399
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/25/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the cord of the device was burned.It was found before a procedure.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device was received for evaluation.There was no relationship found between the returned device and the reported incident.A visual inspection of the returned device noted that there is a small tear in the cord¿s insulation near the strain relief.Complaint of burnt cord could not be confirmed.No evidence of burnt or melted insulation was observed on cord.Footswitch passed all functional tests.The complaint was not confirmed and the root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.A review of the device history records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.

Brand Name
FOOTSWITCH, EP-1, LOW PROFILE,W/
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
76 s. meridian ave.
oklahoma city OK 73107 6512
MDR Report Key9205673
Report Number1643264-2019-00713
Device Sequence Number2950317
Product Code HRX
UDI-Device Identifier03596010252036
UDI-Public03596010252036
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K892062
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number7205399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2019
Initial Date Received by Manufacturer 09/26/2019
Supplement Date Received by Manufacturer11/22/2019
Initial Report FDA Received Date10/17/2019
Supplement Report FDA Received Date11/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1